Alert archive / Virginia / River Flood Warnings in 2016

River Flood Warning 8, NWS Blacksburg, VA

February 16, 2016Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina

NWS Blacksburg, VA issued this river flood warning at Feb 16, 2016, 8:08 PM EST for Pittsylvania County, City of Danville, Virginia; Caswell County, North Carolina. It took effect at Feb 16, 2016, 10:30 PM EST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 8:08 PM EST (01:08 UTC)
In effect from
Feb 16, 2016, 10:30 PM EST
Expired
Feb 17, 2016, 10:36 PM EST
In force
24 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Caswell County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at STP near Danville (DVLV2). The gauge peaked at 17.48 ft at Feb 17, 2016, 4:00 AM EST.

actionminormoderate102002/1702/1802/19
Action stage
18 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02075045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

758 
WGUS41 KRNK 170108
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
808 PM EST TUE FEB 16 2016

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in North Carolina...
Virginia...

  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties

 Rainfall of 1 to 2 inches Monday has combined with snowmelt to result
 in minor flooding along the lower reaches of the Dan and Roanoke River basins.
 This flooding is expected to continue over the next couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

NCC033-VAC143-590-171308-
/O.NEW.KRNK.FL.W.0008.160217T0330Z-160218T0336Z/
/DVLV2.1.ER.160217T0330Z.160217T1200Z.160217T1536Z.NO/
808 PM EST TUE FEB 16 2016

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Dan River Near Danville
* from this evening until Wednesday evening
* At 7 PM EST Tuesday the stage was 16.1 feet...and rising.
* Flood Stage is 17.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 17.9 feet by Wednesday morning. The river is expected to
  fall below by late Wednesday morning.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

RAB
3 follow-up statements
101 
WGUS81 KRNK 170308
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1008 PM EST TUE FEB 16 2016

...The Flood Warning continues for the following rivers in 
Virginia...North Carolina...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties
  
  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

Rainfall of 1 to 2 inches Monday has combined with snowmelt to result
in minor flooding along the lower reaches of the Dan and Roanoke River basins.
This flooding is expected to continue over the next couple of days.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued by 8 am EST Wednesday.

&&

VAC037-083-171108-
/O.EXT.KRNK.FL.W.0005.160217T1135Z-160219T1434Z/
/RNDV2.1.ER.160217T1135Z.160218T0600Z.160219T0234Z.NO/
1008 PM EST TUE FEB 16 2016

The Flood Warning continues for
  the Roanoke River at Randolph.
* from tomorrow morning until Friday morning
* at 10 PM EST Tuesday the stage was 16.8 feet...and rising.
* Flood stage is 21.0 feet. Moderate flood stage is 24.0 feet.
* Forecast to rise above flood stage Wednesday morning and continue
  to rise to near 23.8 feet...just below moderate...by early Thursday
  morning. The river is forecast to fall below flood stage by Thursday...
  before midnight.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 23.3 
  feet on Feb 5 2016.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-VAC143-590-171108-
/O.EXT.KRNK.FL.W.0008.160217T0346Z-160218T0336Z/
/DVLV2.1.ER.160217T0346Z.160217T1200Z.160217T1536Z.NO/
1008 PM EST TUE FEB 16 2016

The Flood Warning continues for
  the Dan River Near Danville.
* from tonight until Wednesday evening
* at 10 PM EST Tuesday the stage was 16.6 feet...and rising.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage tonight and continue to rise 
  to near 17.9 feet Wednesday morning. The river is forecast to fall 
  below flood stage late Wednesday morning.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-171108-
/O.EXT.KRNK.FL.W.0006.160217T1017Z-160219T0112Z/
/PCEV2.1.ER.160217T1017Z.160218T0000Z.160218T1312Z.NO/
1008 PM EST TUE FEB 16 2016

The Flood Warning continues for
  the Dan River at Paces.
* from early tomorrow until Thursday evening
* at 10 PM EST Tuesday the stage was 17.1 feet...and rising.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage early Wednesday and continue 
  to rise to near 21.6 feet Wednesday evening. The river is forecast 
  to fall below flood stage Thursday morning.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are 
  flooded.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on Oct 1 2015.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-171108-
/O.EXT.KRNK.FL.W.0007.000000T0000Z-160220T0206Z/
/SBNV2.1.ER.160216T2345Z.160218T1200Z.160219T1406Z.NO/
1008 PM EST TUE FEB 16 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Friday evening. 
* at 10 PM EST Tuesday the stage was 19.8 feet...and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 24.9 feet by Thursday 
  morning. The river is forecast to fall below flood stage late Friday morning.
* Flood history...this crest compares to a previous crest of 25.7 
  feet on Dec 27 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

RAB
585 
WGUS81 KRNK 171210
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
710 AM EST WED FEB 17 2016

...The Flood Warning continues for the following rivers in North 
Carolina...Virginia...
 
  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

...The flood warning continues for the following rivers in Virginia..
  Roanoke River at Randolph affecting Charlotte and Halifax Counties
  
Rainfall of 1 to 2 inches Monday and Monday night has combined with snowmelt to result in flooding along the lower reaches of the Dan and Roanoke River basins. This flooding is expected to continue over the next couple of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued by noon.

&&

VAC037-083-172010-
/O.CON.KRNK.FL.W.0005.000000T0000Z-160219T2100Z/
/RNDV2.2.ER.160217T0910Z.160218T0600Z.160219T0900Z.NO/
710 AM EST WED FEB 17 2016

the Flood Warning continues for
  the Roanoke River at Randolph.
* until Friday afternoon. 
* at 06AM Wednesday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* The river will continue rising to near 25.0 feet just after midnight 
  tonight. The river will fall below flood stage Friday morning.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  River Road and Black Walnut Road.
* Flood history...this crest compares to a previous crest of 25.4 
  feet on Dec 25 2015.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-VAC143-590-172010-
/O.EXT.KRNK.FL.W.0008.000000T0000Z-160218T0203Z/
/DVLV2.1.ER.000000T0000Z.160217T1030Z.160217T1403Z.NO/
710 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Dan River Near Danville.
* until this evening. 
* at 06AM Wednesday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage by late this 
  morning.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-172010-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-160218T1912Z/
/PCEV2.1.ER.160217T2230Z.160218T0000Z.160218T0712Z.NO/
710 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Dan River at Paces.
* from late this afternoon until Thursday afternoon
* at 06AM Wednesday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 20.1 feet by this evening. The river will 
  fall below flood stage around midnight tonight.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are 
  flooded.
* Flood history...this crest compares to a previous crest of 20.4 
  feet on Feb 5 2016.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-172010-
/O.EXT.KRNK.FL.W.0007.000000T0000Z-160220T0817Z/
/SBNV2.1.ER.160216T2345Z.160218T1200Z.160219T2017Z.NO/
710 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until late Friday night. 
* at 06AM Wednesday the stage was 21.5 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 24.5 feet by tomorrow 
  morning. The river will fall below flood stage Friday afternoon.
* Flood history...this crest compares to a previous crest of 23.7 
  feet on Oct 2 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
231 
WGUS81 KRNK 171627
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1127 AM EST WED FEB 17 2016

...The Flood Warning is cancelled for the following rivers
in North Carolina...Virginia...
 
  Dan River Near Danville affecting Caswell...City of Danville and 
  Pittsylvania Counties
 
...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke River at Randolph affecting Charlotte and Halifax Counties 
  Dan River at Paces affecting Halifax County 
  Dan River at South Boston affecting Halifax County 

Stages are falling on the upper Dan River from Danville upstream but continuing
to rise downstream. Expect minor flooding of lowland areas. Stages also
continue to climb along the lower Roanoke River impacting lowlands and several
roads near the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes 
ahps'.
 
The next scheduled statement will be issued late this afternoon or early evening.

&&

VAC037-083-180027-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-160219T1057Z/
/RNDV2.2.ER.160217T0910Z.160218T0600Z.160218T2257Z.NO/
1127 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Roanoke River at Randolph.
* until late Thursday night. 
* at 10AM Wednesday the stage was 22.7 feet.
* Flood stage is 21.0 feet.
* The river will continue rising to near 24.5 feet by after midnight 
  tomorrow. The river will fall below flood stage tomorrow afternoon.
* Impact...at 25.0 feet...Water is several feet deep on portions of 
  River Road and Black Walnut Road.
* Flood history...this crest compares to a previous crest of 25.4 
  feet on Dec 25 2015.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

NCC033-VAC143-590-171657-
/O.CAN.KRNK.FL.W.0008.000000T0000Z-160218T0203Z/
/DVLV2.1.ER.000000T0000Z.160217T1030Z.160217T1546Z.NO/
1127 AM EST WED FEB 17 2016

the Flood Warning is cancelled for
  the Dan River Near Danville.
* at 11AM Wednesday the stage was 16.97 feet and falling.
* Flood stage is 17.0 feet.
* Flood history...this crest compares to a previous crest of 17.8 
  feet on Feb 4 2016.

&&

LAT...LON 3649 7966 3660 7963 3664 7941 3663 7920
          3648 7923 3650 7949         

$$

VAC083-180027-
/O.EXT.KRNK.FL.W.0006.000000T0000Z-160218T1800Z/
/PCEV2.1.ER.160217T2200Z.160218T0000Z.160218T0600Z.NO/
1127 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Dan River at Paces.
* from late this afternoon until Thursday afternoon
* at 10AM Wednesday the stage was 19.4 feet.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 20.2 feet by this evening. The river will 
  fall below flood stage by after midnight tomorrow.
* Impact...at 20.0 feet...Low-lying pasture/agricultural lands are 
  flooded.
* Flood history...this crest compares to a previous crest of 20.4 
  feet on Feb 5 2016.

&&

LAT...LON 3648 7923 3663 7920 3672 7902 3660 7898
          3656 7911                   

$$

VAC083-180027-
/O.EXT.KRNK.FL.W.0007.000000T0000Z-160220T0051Z/
/SBNV2.1.ER.160216T2345Z.160218T1200Z.160219T1251Z.NO/
1127 AM EST WED FEB 17 2016

The Flood Warning continues for
  the Dan River at South Boston.
* until Friday evening. 
* at 11AM Wednesday the stage was 22.0 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 23.5 feet by tomorrow 
  morning. The river will fall below flood stage Friday morning.
* Impact...Low-lying pasture/agricultural lands are flooded.
* Flood history...this crest compares to a previous crest of 23.2 
  feet on Feb 5 2016.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:24 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Feb 16, 6:24 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EST TUE FEB 16 2016

.SYNOPSIS...
LOW PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE NORTHEAST
INTO CANADA TONIGHT. A SECOND LOW PRESSURE CENTER OVER THE CENTRAL
PLAINS WILL TRACK INTO THE TENNESSEE VALLEY BY THIS EVENING...THEN
OFFSHORE BY WEDNESDAY MORNING. A COLD FRONT WILL APPROACH THE
REGION FROM THE NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 600 PM EST TUESDAY...

ISSUED A WINTER WEATHER ADVISORY FOR ASHE AND WATAUGA COUNTIES IN
NORTHWEST NC. AFTER LOOKING AT THE 18Z MODELS...CONVINCED AREAS
NEAR BOONE NORTH CAROLINA WILL GET A QUICK 3-4 INCHES OF SNOW
TONIGHT. UPSTREAM OBSERVATIONS INDICATE RAINFALL AMOUNTS OF ABOUT
4 TENTHS OF AN INCH OVER CENTRAL TENNESSEE. ON A 10 TO 1 RATIO
THIS WOULD BE ABOUT 4 INCHES OF SNOW.

VIGOROUS SHORT WAVE TROUGH...UPPER LEVEL DISTURBANCE OR CLIPPER
SYSTEM...IS MOVING QUICKLY ACROSS CENTRAL AND EASTERN TENNESSEE.
THIS SYSTEM IS MOVING QUICKLY SO RESIDENCE TIME OF THE MODERATE
SNOW WILL ONLY LAST A FEW HOURS. THIS WILL BE A WET STICKY
SNOW...POTENTIALLY BEGINNING AS RAIN BEFORE CHANGING TO WET SNOW
FLAKES. WITH THE HIGH WATER CONTENT...UNTREATED ROADS WILL GET
SLICK IN A HURRY.

THE SHORTWAVE IN THE TENNESSEE VALLEY WILL MOVE EAST ACROSS NORTH
CAROLINA TONIGHT AND OFF THE ATLANTIC OCEAN ON WEDNESDAY. THE
TREND OF THE MODELS ARE FURTHER SOUTH WITH THIS SYSTEM. THERE IS
SOME LIFT AND GOOD UPPER DIFFLUENCE WITH THIS FEATURE EARLY
TONIGHT. LOOKING AT THE THERMAL PROFILES EXPECT A MIXTURE OF RAIN
AND SNOW. SNOW ACCUMULATIONS FROM THE CLIPPER WILL BE PRIMARILY
CONFINED TO THE MOUNTAINS WHERE TEMPERATURES WILL BE COLD ENOUGH
TO SUPPORT SNOW...AMOUNTS RANGING FROM A TRACE TO ONE INCH IN THE
WV/VA MOUNTAINS...AND 2 TO 4 INCHES IN THE MOUNTAINS OF NORTHWEST
NORTH CAROLINA. EAST OF THE BLUE RIDGE...TEMPERATURES SHOULD BE
WARM ENOUGH THE PRECIP SHOULD FALL AS RAIN. CAN'T RULE OUT A SNOW
FLAKE MIXING IN BEFORE IT ENDS IN THE EAST...BUT LITTLE OR NO
ACCUMULATION IS EXPECTED EAST OF THE BLUE RIDGE. LOW TEMPERATURES
TONIGHT WILL RANGE FROM THE MID 20S IN THE NORTHWEST MOUNTAINS TO
THE LOWER TO MID 30S IN THE PIEDMONT.

THE MAIN SHORTWAVE WILL TRAVEL EAST ON WEDNESDAY AS A SECONDARY SHOT
OF COLD AIR MOVES ACROSS REGION WEDNESDAY AFTERNOON. DRY AIR WILL
PUSH INTO THE EAST. WHILE SCATTERED PRECIPITATION CONTINUE IN THE
WEST ESPECIALLY ALONG THE WESTERN SLOPES. ALTHOUGH IT MAY START AS
SNOW...TEMPERATURES COULD RISE ENOUGH TO ALLOW A MIX WITH RAIN
DURING WEDNESDAY AFTERNOON. HOWEVER...THE HIGHEST ELEVATIONS MAY
STAY AS SNOW AND ACCUMULATE AROUND AN INCH. HIGH TEMPERATURES
WEDNESDAY WILL VARY FROM THE UPPER 20S IN THE NORTHWEST MOUNTAINS TO
THE LOWER 50S IN THE PIEDMONT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 245 PM EST TUESDAY

AN UPPER LEVEL TROUGH WILL PIVOT TO THE MID ATLANTIC REGION
WEDNESDAY...FOLLOWED BY HIGH PRESSURE. LIGHT UPSLOPE SNOW SHOWERS
WILL COME TO AN END BY THURSDAY MORNING. HIGH PRESSURE WILL KEEP THE
AREA DRY AND WITH ABUNDANT SUNSHINE...TEMPERATURES WILL WARM TO
NORMAL ON THURSDAY AND ABOVE NORMAL ON FRIDAY. THESE WARM
TEMPERATURES WILL CONTINUE TO MELT RESIDUAL SNOWPACK. UNDER GOOD
RADIATIONAL COOLING AT NIGHT AND WITH RESIDUAL SNOWPACK ON THE
GROUND...TEMPERATURES WILL DROP INTO THE 20S. REFREEZING OF WATER
WILL LIKELY PRODUCE BLACK ICE...ESPECIALLY IN PARKING
LOTS...DRIVEWAYS...SIDEWALKS AND LESS TRAVELED ROADS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 315 PM EST TUESDAY

THE NORTHERN AND SOUTHERN STREAMS WILL REMAIN SEPARATED THROUGH THE
WEEKEND. DISTURBANCES IN THE NORTHERN STREAM WILL TRACK EAST FROM
THE GREAT LAKES TO NORTHEASTERN US. ACROSS THE SOUTH...A STALLED
BOUNDARY WILL KEEP RAIN FROM EASTERN TEXAS TO SOUTH CAROLINA. FOR
THE IMMEDIATE AREA...A WEAK MOISTURE STARVED FRONT WILL PASS OVER
THE REGION FRIDAY NIGHT INTO SATURDAY MORNING. SOME LIGHT
PRECIPITATION MAY FALL ALONG WESTERN SLOPES...DRY ELSEWHERE. THIS
FRONT WILL STALL OVER THE PIEDMONT AND BECOME A LEE TROUGH. WITH
ZONAL FLOW OVER THE WEEKEND...TEMPERATURES WILL WARM INTO THE 50S
AND 60S.

ON MONDAY...THE NORTHERN STREAM WILL SEND AN UPPER LEVEL TROUGH
ACROSS THE PLAINS. WAVES OF LOW PRESSURE WILL FORM AND TRACK ALONG
THE STALLED BOUNDARY ACROSS THE SOUTHERN STATES. MONDAY NIGHT INTO
TUESDAY...THE UPPER LEVEL TROUGH WILL MOVE TO THE OHIO VALLEY WHILE
LOW PRESSURE IN THE TENNESSEE VALLEY BUCKLES THE SOUTHERN BOUNDARY
NORTH...LINKING UP WITH THE LEE TROUGH OVER THE PIEDMONT.
THE UPPER LEVEL TROUGH BECOMES NEGATIVE-TILTED WITH CONVECTIVE
SHOWERS TRACKING EAST OF THE BLUE RIDGE TO THE COASTAL PIEDMONT.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL MONDAY AND TUESDAY FOR
ALL PRECIPITATION TO STAY LIQUID. THE FRONT WILL PASS TO THE EAST
TUESDAY NIGHT...WITH UPSLOPE SNOW SHOWERS LIKELY INTO WEDNESDAY.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
AS OF 1248 PM EST TUESDAY...

LOW PRESSURE TO OUR NORTH ACROSS PENNSYLVANIA THIS AFTERNOON WILL
CONTINUE TO LIFT NORTHEAST TONIGHT INTO WEDNESDAY. WEST TO
NORTHWEST WINDS AROUND 10 MPH WITH GUSTS OF 15 TO 30 KNOTS THIS
AFTERNOON WILL CONTINUE INTO TONIGHT.

A LOW COMING OUT OF THE PLAINS WILL SPREAD RAIN AND SNOW INTO THE
AREA ALONG WITH MVFR TO IFR CEILINGS. THE TAF SITE WITH THE BEST
CHANCE FOR PRECIPITATION IS KDAN WITH A SOUTHERN TRACK OF
SHORTWAVE. SCATTERED MVFR/IFR SNOW SHOWERS ARE POSSIBLE ALONG THE
WESTERN SLOPES. KBLF HAS THE BEST CHANCE FOR SNOW SHOWERS. HIGH
PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY NIGHT INTO
THURSDAY.

HIGH CONFIDENCES IN CEILINGS...VISIBILITIES AND WINDS DURING THE
TAF PERIOD.

EXTENDED DISCUSSION...

WEDNESDAY NIGHT UPSLOPE IFR CEILINGS ARE EXPECTED IN THE
MOUNTAINS. VISIBILITIES AT KBLF AND KLWB WILL OCCASIONALLY DROP
TO MVFR IN SNOW SHOWERS. BY THURSDAY...HIGH PRESSURE WILL MOVE
OVERHEAD...AND BRING A RETURN TO VFR CONDITIONS AT ALL SITES
THROUGH FRIDAY. ANOTHER LOW PRESSURE SYSTEM SHOULD PASS TO THE
NORTH ON SATURDAY...BUT IT COULD SPARK SOME MOUNTAIN RAIN SHOWERS
AND LOWER CEILINGS.

&&

.HYDROLOGY...
AS OF 303 PM EST TUESDAY...

STORM TOTAL PRECIPITATION (2-DAY) IN THE FORM OF SNOW AND RAIN
(MUCH OF IT FREEZING) HAS RANGED GENERALLY FROM 1 TO 2.5 INCHES
WITH UP TO 3+ INCHES ACROSS PORTIONS OF BEDFORD...EASTERN FRANKLIN
AND SOUTHERN BOTETOURT COUNTIES...ALTHOUGH THIS IS RADAR INDICATED
AND NOT WELL CORROBORATED BY RAIN GAGES. WITH MUCH OF THE
OVERNIGHT RAIN FALLING ONTO AND INTO A SUBSTANTIAL SNOWPACK THE
HYDROLOGIC RESPONSE HAS BEEN SOMEWHAT MUTED.

FORECASTS ON THE JAMES HAVE BEEN REDUCED SLIGHTLY FROM YESTERDAY
AND ARE NOW EXPECTING RISES TO BELOW ACTION STAGE WITH THE
EXCEPTION OF SCOTTSVILLE. BOTH THE NEW AND GREENBRIER WILL SEE
VERY MODEST RISES DUE TO THE SNOWPACK ABSORBTION AND ONLY SLOW
MELT OVER COMING DAYS. THE FORECAST POINTS SHOWING RFC GUIDANCE
ABOVE FLOOD STAGE ARE ALONG THE ROANOKE RIVER AT RANDOLPH...AND
DAN RIVER AT PACES AND SOUTH BOSTON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...WINTER WEATHER ADVISORY UNTIL 6 AM EST WEDNESDAY FOR NCZ001-
     018.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK/PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/KK
HYDROLOGY...PC
Hazardous weather outlook, Feb 16, 6:57 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EST TUE FEB 16 2016

NCZ001-018-171100-
ASHE-WATAUGA-
657 PM EST TUE FEB 16 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-019-VAZ007-009>020-WVZ042>044-507-508-171100-
ALLEGHANY NC-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
657 PM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-171100-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
657 PM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 16, 3:40 PM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND DMG SW BLOWING ROCK         36.13N 81.67W
02/16/2016                   WATAUGA            NC   911 CALL CENTER

            911 CALL CENTER REPORTS NUMEROUS TREES DOWN DUE TO ICE
            AND WIND IN THE BLOWING ROCK AREA. TIME OF THE EVENT
            ESTIMATED.

0200 AM     NON-TSTM WND DMG SSW BEECH MOUNTAIN      36.21N 81.89W
02/16/2016                   WATAUGA            NC   911 CALL CENTER

            911 CALL CENTER REPORTS ICE AND WIND COMBINE TO BRING
            DOWN A TREE ON A HOUSE IN BEECH MOUNTAIN, NC. TIME OF THE
            EVENT ESTIMATED.

0430 AM     NON-TSTM WND DMG 3 SW EDEN               36.48N 79.78W
02/16/2016                   ROCKINGHAM         NC   911 CALL CENTER

            911 CALL CENTER REPORTS TREES AND POWERLINES DOWN ON
            SOUTH HAMPTON STREET IN THE CITY OF EDEN NC DUE TO A
            COMBINATION OF ICE AND STRAIGHTLINE WINDS.

0738 AM     NON-TSTM WND DMG 5 S AXTON               36.59N 79.70W
02/16/2016                   HENRY              VA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS TREES DOWN ALONG CASCADE ROAD AND
            MANY OTHER ROADS IN HENRY COUNTY, VIRGINIA DUE TO ICE AND
            WIND.

1101 AM     NON-TSTM WND DMG RUSTBURG                37.28N 79.10W
02/16/2016                   CAMPBELL           VA   LAW ENFORCEMENT

            TREES DOWN ACROSS CAMPBELL COUNTY

&&

RAB

Nearby

River Flood Warnings in Virginia, 2016River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.